Alert archive / North Dakota / Tornado Warnings in 2006
Tornado Warning 5, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jun 23, 2006, 12:47 PM CDT for LaMoure County, North Dakota. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2006, 12:47 PM CDT (17:47 UTC)
- Expired
- Jun 23, 2006, 1:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County LaMoure County, ND
The radar
The Aberdeen radar (KABR), 111 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 5.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KBIS 231747 TORBIS NDC045-231815- /O.NEW.KBIS.TO.W.0005.060623T1747Z-060623T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1247 PM CDT FRI JUN 23 2006 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * TORNADO WARNING FOR... EASTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 115 PM CDT * AT 1242 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR BERLIN...OR ABOUT 36 MILES SOUTH OF JAMESTOWN...MOVING NORTHEAST AT 30 MPH. * THE TORNADO WILL BE NEAR... GRAND RAPIDS AROUND 1255 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4646 9865 4630 9852 4640 9807 4663 9810 $$ JF
1 follow-up statement
000 WWUS53 KBIS 231803 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 102 PM CDT FRI JUN 23 2006 NDC045-231815- /O.CON.KBIS.TO.W.0005.000000T0000Z-060623T1815Z/ LAMOURE ND- 102 PM CDT FRI JUN 23 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR EASTERN LAMOURE COUNTY... AT 100 PM CDT...LOCAL OFFICIALS CONTINUED TO REPORT A TORNADO. THIS TORNADO WAS LOCATED NORTH OF EDGELY...OR ABOUT 35 MILES SOUTH OF JAMESTOWN...MOVING NORTHEAST AT 20 MPH. THE TORNADO WILL BE NEAR... GRAND RAPIDS AROUND 110 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4646 9865 4630 9852 4642 9815 4660 9829 $$ JF
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 23, 2:00 AM CDT, 10 hours 47 minutes earlier.
Area forecast discussion, Jun 23, 2:00 AM CDT, 10 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 200 AM CDT FRI JUN 23 2006 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT... MAIN FORECAST HIGHLIGHTS IN THE SHORT TERM WILL BE POSSIBILITY OF CONVECTION TODAY THROUGH SATURDAY. CURRENTLY...WEAK SHORTWAVE ENERGY MOVING ALONG NORTHWESTERLY FLOW ALOFT AND SURFACE LOW PRESSURE OVER EASTERN MONTANA PRODUCING SCATTERED SHOWERS AND A FEW THUNDERSTORMS THIS MORNING. ACTIVITY WAS OVER WESTERN ND AND SPREADING EASTERLY. WEAK SHORTWAVE ENERGY WILL CONTINUE TO MOVE THROUGH THE FORECAST AREA TODAY THROUGH SATURDAY...PRODUCING AREAS OF SHOWERS AND THUNDERSTORMS. FOR TODAY...WEAK SURFACE LOW PRESSURE OVER EASTERN MONTANA WILL SLIDE SOUTHEAST INTO THE CENTRAL PLAINS. GOOD INSTABILITY ACROSS THE REGION COMBINED WITH VORT ENERGY ALOFT WILL BRING A DECENT CHANCE OF SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. ANY STRONG STORMS SHOULD BE CONFINED TO THE FAR SOUTHERN COUNTIES OF THE CWA WHERE THE BEST LIFT IS LOCATED. INSTABILITY AND UPPER LEVEL DISTURBANCES CONTINUES INTO SATURDAY MORNING AND AFTERNOON BRINGING A CONTINUED CHANCE OF PRECIPITATION. BY SATURDAY NIGHT AND INTO SUNDAY...SURFACE HIGH PRESSURE WILL MOVE OVER THE NORTHERN PLAINS BRINGING DRY AND SEASONABLE WEATHER. NOT ANTICIPATING FIRE WEATHER CONCERNS THIS WEEKEND WITH TEMPERATURES AT OR SLIGHTLY BELOW SEASONAL...AND WINDS MAINLY ON THE LIGHT SIDE. ALTHOUGH FUELS OVER SOUTH CENTRAL NORTH DAKOTA CONTINUE TO BE VERY DRY. .LONG TERM...MONDAY THROUGH FRIDAY NIGHT... GFS HAS GONE A BIT ANOMALOUS ALL OF A SUDDEN BY PUSHING A HUDSON BAY LOW DOWN OVER THE WESTERN GREAT LAKES NEXT MID WEEK. THIS WOULD COOL TEMPERATURES AND INCREASE CHANCES OF THUNDERSHOWERS. CURRENT ECMWF DOES NOT SUPPORT THIS...AND NEITHER DOES THE UK MET. SO I WILL KEEP IT WARM AND DRY FOR THE TIME BEING. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && NH/RSL
Hazardous weather outlook, Jun 23, 3:48 AM CDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 348 AM CDT FRI JUN 23 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-240900- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 348 AM CDT FRI JUN 23 2006 /248 AM MDT FRI JUN 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:16 PM CDT | Tornado Warning | BIS | LaMoure | 29 min |
| Jun 23, 1:47 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 43 min |
| Jun 23, 1:54 PM CDT | Tornado Warning | BIS | Rolette | 21 min |
| Jun 23, 4:21 PM CDT | Tornado Warning | BIS | Rolette | 24 min |
| Jun 23, 5:13 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Logan | 62 min |
| Jun 23, 5:32 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 28 min |
Nearby
Tornado Warnings in North Dakota, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.